Alert archive / Kansas / Flood Watches in 2016
Flood Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this flood watch at Apr 15, 2016, 11:40 AM CDT for 25 counties in Kansas. It took effect at Apr 16, 2016, 1:00 AM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 11:40 AM CDT (16:40 UTC)
- In effect from
- Apr 16, 2016, 1:00 AM CDT
- Expired
- Apr 17, 2016, 9:49 PM CDT
- In force
- 45 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
All 25 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WGUS63 KDDC 151640 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1140 AM CDT FRI APR 15 2016 ...HEAVY RAIN IS EXPECTED THIS WEEKEND... .A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE HIGH PLAINS OVER THE WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED STARTING TONIGHT AND THEN CONTINUING THROUGH SUNDAY. KSZ030-031-045-046-064>066-078>081-088>090-160045- /O.NEW.KDDC.FA.A.0001.160416T0600Z-160418T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD... MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 1140 AM CDT FRI APR 15 2016 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN CENTRAL ...KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA... PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK... FORD AND HODGEMAN. IN WEST CENTRAL KANSAS...NESS AND TREGO. * LATE TONIGHT THROUGH SUNDAY NIGHT. * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JF
8 follow-up statements
689 WGUS63 KDDC 160017 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 717 PM CDT FRI APR 15 2016 ...HEAVY RAIN IS EXPECTED THIS WEEKEND... .A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE HIGH PLAINS OVER THE WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED STARTING TONIGHT AND THEN CONTINUING THROUGH SUNDAY. KSZ030-031-045-046-064>066-078>081-088>090-160830- /O.CON.KDDC.FA.A.0001.160416T0600Z-160418T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD... MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 717 PM CDT FRI APR 15 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SATURDAY THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS... BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN WEST CENTRAL KANSAS...NESS AND TREGO. * FROM 1 AM CDT SATURDAY THROUGH MONDAY MORNING * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
398 WGUS63 KDDC 160339 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1039 PM CDT FRI APR 15 2016 ...HEAVY RAIN IS EXPECTED THIS WEEKEND... .AN INTENSE AND VERY SLOW MOVING UPPER LOW WILL BE FOCUSED OVER THE ROCKIES THIS WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED, WITH THE FIRST ROUND UNDERWAY LATE TONIGHT ACROSS FAR SOUTHWEST AND WEST CENTRAL KANSAS. ADDITIONAL ROUNDS WILL OCCUR FARTHER EAST THROUGH THE WEEKEND. KSZ043-044-062-063-075>077-084>087-161145- /O.EXB.KDDC.FA.A.0001.160416T0600Z-160417T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE... DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...HUGOTON...LIBERAL... MEADE...PLAINS CITY...FOWLER 1039 PM CDT FRI APR 15 2016 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN SOUTHWEST ... KANSAS...FINNEY...GRANT...GRAY...HASKELL...KEARNY...MEADE... MORTON...SEWARD AND STEVENS. IN WEST CENTRAL KANSAS...LANE AND SCOTT. * THROUGH SATURDAY EVENING * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KSZ030-031-045-046-064>066-078>081-088>090-161145- /O.CON.KDDC.FA.A.0001.160416T0600Z-160418T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD... MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 1039 PM CDT FRI APR 15 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS... BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN WEST CENTRAL KANSAS...NESS AND TREGO. * THROUGH MONDAY MORNING * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
263 WGUS63 KDDC 161340 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 840 AM CDT SAT APR 16 2016 ...HEAVY RAIN IS EXPECTED THIS WEEKEND... .AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE ROCKIES THIS WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH PERIODS OF EXTREMELY HEAVY RAIN LIKELY. KSZ043-044-062-063-075>077-084>087-162145- /O.CON.KDDC.FA.A.0001.000000T0000Z-160417T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE... DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...HUGOTON...LIBERAL... MEADE...PLAINS CITY...FOWLER 840 AM CDT SAT APR 16 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS... INCLUDING THE FOLLOWING IN SOUTHWEST ...KANSAS...FINNEY... GRANT...GRAY...HASKELL...KEARNY...MEADE...MORTON...SEWARD AND STEVENS. IN WEST CENTRAL KANSAS...LANE AND SCOTT. * THROUGH THIS EVENING * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KSZ030-031-045-046-064>066-078>081-088>090-162145- /O.CON.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD... MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 840 AM CDT SAT APR 16 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS... BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN WEST CENTRAL KANSAS...NESS AND TREGO. * THROUGH MONDAY MORNING * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 32
407 WGUS63 KDDC 161942 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 242 PM CDT SAT APR 16 2016 ...HEAVY RAIN IS EXPECTED THIS WEEKEND... .AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO ROCKIES THIS WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH PERIODS OF EXTREMELY HEAVY RAIN LIKELY. KSZ030-031-045-046-064>066-078>081-088>090-170345- /O.EXT.KDDC.FA.A.0001.000000T0000Z-160418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD... MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 242 PM CDT SAT APR 16 2016 ...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS... BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN WEST CENTRAL KANSAS...NESS AND TREGO. * THROUGH MONDAY AFTERNOON * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KSZ043-044-062-063-075>077-084>087-170345- /O.CON.KDDC.FA.A.0001.000000T0000Z-160417T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE... DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...HUGOTON...LIBERAL... MEADE...PLAINS CITY...FOWLER 242 PM CDT SAT APR 16 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS... INCLUDING THE FOLLOWING IN SOUTHWEST ...KANSAS...FINNEY... GRANT...GRAY...HASKELL...KEARNY...MEADE...MORTON...SEWARD AND STEVENS. IN WEST CENTRAL KANSAS...LANE AND SCOTT. * UNTIL MIDNIGHT CDT TONIGHT * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
659 WGUS63 KDDC 170555 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1255 AM CDT SUN APR 17 2016 ...HEAVY RAIN IS EXPECTED THIS WEEKEND... .AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO ROCKIES THROUGH TODAY. SEVERAL ROUNDS OF SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE WITH PERIODS OF VERY HEAVY RAIN LIKELY. KSZ030-031-045-046-064>066-078>081-088>090-171400- /O.CON.KDDC.FA.A.0001.000000T0000Z-160418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD... MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 1255 AM CDT SUN APR 17 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS... BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN WEST CENTRAL KANSAS...NESS AND TREGO. * THROUGH MONDAY AFTERNOON * PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
676 WGUS63 KDDC 170918 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 418 AM CDT SUN APR 17 2016 ...HEAVY RAIN TO PERSIST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS... .AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO ROCKIES TODAY. ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED TO DEVELOP LATER TODAY, WHICH WILL PROVIDE ANOTHER AXIS OF ONE OR MORE INCHES OF RAINFALL ON TOP OF WHAT HAS ALREADY FALLEN. KSZ030-045-064-078-088-171030- /O.CAN.KDDC.FA.A.0001.000000T0000Z-160418T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TREGO-NESS-HODGEMAN-FORD-CLARK- INCLUDING THE CITIES OF...WAKEENEY...NESS CITY...JETMORE... HANSTON...DODGE CITY...ASHLAND...MINNEOLA 418 AM CDT SUN APR 17 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS HAS BEEN CANCELLED. HEAVY RAINFALL IS NO LONGER EXPECTED ACROSS THIS AREA. $$ KSZ031-046-065-066-079>081-089-090-171730- /O.EXT.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PHEIFER...HAYS...LA CROSSE...LARNED... ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 418 AM CDT SUN APR 17 2016 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS... INCLUDING THE FOLLOWING IN CENTRAL ...KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS... KIOWA...PAWNEE...PRATT AND STAFFORD. * THROUGH LATE TONIGHT * PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
263 WGUS63 KDDC 171707 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 1207 PM CDT SUN APR 17 2016 ...HEAVY RAIN EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS... .AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO ROCKIES THROUGH TONIGHT. ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED TO DEVELOP LATER TODAY...PROVIDING ANOTHER AXIS OF ONE OR MORE INCHES OF RAINFALL ON GROUND ALREADY SATURATED. KSZ031-046-065-066-079>081-089-090-180115- /O.CON.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PHEIFER...HAYS...LA CROSSE...LARNED... ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 1207 PM CDT SUN APR 17 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS... INCLUDING THE FOLLOWING IN CENTRAL ...KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS... KIOWA...PAWNEE...PRATT AND STAFFORD. * THROUGH MONDAY MORNING * PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED. * ROADS AND SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
140 WGUS63 KDDC 180249 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 949 PM CDT SUN APR 17 2016 ...HEAVY RAINFALL POTENTIAL HAS ENDED... .SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE FOR A FEW MORE HOURS ACROSS PARTS OF CENTRAL AND SOUTHWEST KANSAS BUT THE THREAT FOR ADDITIONAL HEAVY RAIN HAS DIMINISHED. KSZ031-046-065-066-079>081-089-090-180400- /O.CAN.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PHEIFER...HAYS...LA CROSSE...LARNED... ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 949 PM CDT SUN APR 17 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Apr 15, 6:45 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 15, 6:45 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 645 AM CDT FRI APR 15 2016 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 228 AM CDT Fri Apr 15 2016 Near term focus is on clouds and breezy to marginally windy conditions across the area this morning. Won't see anything in the way of fog or drizzle this morning as a few radar echos associated with moisture transport belt/warm sector of the northern High Plains warm front convection over western Nebraska now. Even as low cloud bases increase, plenty of high level clouds should be filtering the sun today while winds remain steady out of the southeast forced by a moderate pressure gradient. The HiRES models this evening were the most agreeable in convection entering from dryline initiation in eastern Colorado this evening. Environmentally, very good deep layer shear is in place with LHP values definitely supportive of in excess of hail of an inch. Will need to see how the models trend through the day with respect to a severe threat this evening, as these early rounds looked somewhat multicell cluster, dissipating once reaching the highway 83 corridor within a couple of hours. More scattered convection with probably much less a severe threat could develop into Saturday morning. The CAMS however do indicate the isolated/supercell nature of these storm initially in Colorado, hence all supercell threats (hail/wind/tornado) may be possible as these storms initially enter Kansas. .LONG TERM...(Saturday through Thursday) Issued at 228 AM CDT Fri Apr 15 2016 At some point on Saturday the setup of overrunning/isentropic lift rains will develop across our area. The Nam would suggest a break with not much organization to the rain until Saturday night. Copious rainfall will occur heading into the Sunday morning timeframe where the bulk of our rainfall will occur in the central counties as a hybrid isentropic lift/frontogenetic setup with persistent moisture transport from the southern Plains. Saturday night into Sunday night will be a very wet 24 hours with several inches of widespread rainfall, and at least some local flooding. The system will be slow enough to move out that slight chances for showers will continue on the day to follow (early to middle part of next week). && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 642 AM CDT Fri Apr 15 2016 IFR ceilings will continue through the late morning hours, but after a few hours of insolation, the stratus will begin to scatter out. Isolated to widely scattered thunderstorms may move into the GCK and eventually DDC terminals this evening. More numerous showers and perhaps some isolated thunderstorms are expected late tonight into Saturday. Poor aviation weather will extend through the late weekend with widespread rain forecast. Strong winds of 25 to 35 mph are forecast later today with gusts of 40 to 45 mph. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 55 65 51 / 30 70 90 100 GCK 73 53 63 45 / 40 70 90 100 EHA 74 52 64 42 / 60 70 90 80 LBL 73 54 65 46 / 40 70 90 100 HYS 73 54 65 51 / 20 60 70 90 P28 74 57 68 56 / 20 40 60 90 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Umscheid
Hazardous weather outlook, Apr 15, 4:26 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 426 AM CDT FRI APR 15 2016 KSZ030-031-043>046-061>066-074>081-084>090-160930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 426 AM CDT FRI APR 15 2016 /326 AM MDT FRI APR 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DISCUSSION...SEVERE THUNDERSTORMS ARE POSSIBLE IN THE WESTERN COUNTIES LATE THIS AFTERNOON THROUGH EARLY EVENING. ANY TORNADO THREAT WOULD BE MAINLY NEAR THE COLORADO LINE AS THE STORMS WILL BECOME LESS ISOLATED UPON ENTERING KANSAS. HAIL TO GOLF BALL SIZE OR SLIGHTLY LARGER IS THE MORE LIKELY THREATS ALONG WITH AND ISOLATED DAMAGING WIND. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK - GOLF BALLS ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDS WEATHER RISK... SATURDAY... ELEVATED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. ELEVATED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. SUNDAY... ELEVATED FLOODING RISK. EXTREME LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT NEAR THE KANSAS - COLORADO LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.